Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 51, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 6, 2006, 3:05 PM MDT for Flathead County, Montana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 3:05 PM MDT (21:05 UTC)
- Expired
- Jul 6, 2006, 3:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Flathead County, MT
The radar
The Missoula radar (KMSX), 140 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:45 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 6, 1:45 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 145 PM MDT THU JUL 6 2006 .SHORT TERM...BUSY EVENING AHEAD AS SHORT WAVE TROUGH APPROACHES A VERY MOIST AIRMASS. SPC JUST CURRENTLY WORKING ON A SEVERE THUNDERSTORMS WATCH FOR ALL OF NORTH CENTRAL IDAHO AND WESTERN MONTANA EXCLUDING LEMHI COUNTY. CIRRUS OVER LEMHI SHOULD KEEP STORMS FROM BECOMING SEVERE. WIND SHEAR PROFILE NOT TOO IMPRESSIVE BUT GIVEN NEGATIVELY TILTING TROUGH APPROACHING AND THE AMOUNT OF AVAILABLE MOISTURE...VERY HEAVY RAIN AND HAIL A GOOD BET THIS EVENING. THINGS DRY OUT RAPIDLY FRIDAY MORNING AS SHORT WAVE RIDGE BUILDS IN. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...A WARM RIDGE WILL BUILD OVER THE WEEKEND PUSHING TEMPERATURES TO AROUND 10 DEGREES ABOVE NORMAL FOR EARLY JULY. THE AIR MASS UNDER THIS FEATURE WILL BE PRETTY DRY AS WELL. THE RIDGE WILL SLOWLY MOVE EAST THROUGH NEXT WEEK PUTTING A SOUTHWEST FLOW OVER THE NORTHERN ROCKIES. THIS FLOW WILL PERIODICALLY TAP INTO BOTH PACIFIC AND SUBTROPICAL MOISTURE FOR A SMALL TO MODERATE THREAT OF LATE DAY THUNDERSTORMS THROUGH THE PERIOD. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE THIS AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE. THESE STORMS WILL CAUSE LOW CEILINGS...REDUCED VISIBILITIES IN HEAVY RAIN...GUSTY WINDS...AND HAIL. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...SEVERE THUNDERSTORM WATCH. ID...SEVERE THUNDERSTORM WATCH FOR IDAHO AND CLEARWATER COUNTY. && SHORT TERM...CHURCH LONG TERM...WHITMORE AVIATION...CHURCH
Hazardous weather outlook, Jul 6, 6:10 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 610 AM MDT THU JUL 6 2006 IDZ005>010-MTZ001>007-043-071200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 510 AM PDT THU JUL 6 2006 /610 AM MDT THU JUL 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL FORM ONCE AGAIN THIS AFTERNOON AND EVENING AS A SHORT WAVE TROUGH PUSHES THROUGH THE IDAHO PANHANDLE AND WESTERN MONTANA. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...HEAVY RAIN AND STRONG GUSTY WINDS. PLEASE CONTINUE TO MONITOR THE CURRENT FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 6, 2:52 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
252 PM MDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL HAUGAN 47.38N 115.40W
07/06/2006 E1.25 INCH MINERAL MT PUBLIC
MOTORISTS HAD TO PULL OVER ON I-90 DUE TO LARGE HAIL AND
HEAVY RAIN.
0215 PM HEAVY RAIN 32 SE LIBBY 48.06N 115.07W
07/06/2006 M1.37 INCH LINCOLN MT CO-OP OBSERVER
1.37 INCHES OF RAIN FELL IN 20 MINUTES WITH PEA SIZED
HAIL.
&&
FELSCHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:39 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 51 min |
| Jul 6, 2:21 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 39 min |
| Jul 6, 2:32 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lincoln | 43 min |
| Jul 6, 2:47 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 43 min |
| Jul 6, 2:57 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 63 min |
| Jul 6, 3:22 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 53 min |
| Jul 6, 4:04 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 112 min |
| Jul 6, 5:43 PM MDT | Flash Flood Watch | MSO | Granite | 87 min |
| Jul 6, 1:44 PM MDT | Severe Thunderstorm Warning | MSO | Clearwater | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.